Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 123, NWS Lincoln, IL

June 4, 2008Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2008, 7:31 PM CDT for Tazewell County, Woodford County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 7:31 PM CDT (00:31 UTC)
Expired
Jun 4, 2008, 8:15 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:02 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:36 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 4, 6:36 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT WED JUN 4 2008

.DISCUSSION...
ISSUED 352 PM CDT WED JUN 4 2008

SHORT TERM...THIS WILL BE A VERY BRIEF DISCUSSION SINCE FORECAST
DUTIES WERE INHERITED THIS AFTERNOON BY THE CHICAGO OFFICE DUE TO
COMMUNICATIONS FAILURES AFFECTING THE LINCOLN OFFICE. MOST OF THE
TIME HAS BEEN SPENT CATCHING UP.

SURFACE BOUNDARY STRETCHING ACROSS NORTHERN ILLINOIS HAS CONTINUED
TO SERVE AS A FOCUS FOR CONVECTION. STORMS THIS AFTERNOON HAVE
MOVED EAST OF THE AREA FOR THE TIME BEING...THOUGH ADDITIONAL
DEVELOPMENT IS POSSIBLE THIS EVENING. FLASH FLOOD WATCH WILL COVER
ANY ADDITIONAL RAINFALL IN AREAS THAT HAVE ALREADY RECEIVED TOO
MUCH.  THIS BOUNDARY CONTINUES TO PUSH NORTH TOMORROW AS A SURFACE
LOW MOVES INTO NEBRASKA. PRECIP CHANCES DECREASE BUT TEMPERATURES
AND HUMIDITY WILL BE ON THE RISE AS THE BOUNDARY MOVES OUT OF THE
AREA. FRIDAY MIGHT NOT FEEL QUITE AS WARM BUT WINDS WILL PICK UP
QUITE A BIT.

LONG TERM...CLOSELY FOLLOWED HPC GUIDANCE.

LENNING

&&

.AVIATION...
ISSUED 636 PM CDT WED JUN 4 2008

A WARM FRONT HAS LIFTED INTO NORTHERN ILLINOIS EARLY THIS EVENING.
THIS FRONT WILL BE THE PRIMARY FOCUS FOR SHOWERS/STORMS TONIGHT.
HOWEVER...A FEW HOURS OF PRECIPITATION ARE POSSIBLE TO THE SOUTH
OF THE WARM FRONT THIS EVENING...ESPECIALLY ACROSS KPIA/KBMI/KCMI
TERMINALS. OTHERWISE...VFR CONDITIONS WILL BE PREDOMINANT THROUGH
THE 00Z TAF PERIOD.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ILZ027-029-
031-036>038-040>057-061.

&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
420 PM CDT WED JUN 4 2008

ILZ027-029-031-036>038-040>057-061-051215-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD-
420 PM CDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS
THROUGH NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING...
ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH
LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

ILZ028-030-051215-
MARSHALL-STARK-
420 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS
THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

ILZ062-063-066>068-071>073-051215-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
420 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT
SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND
DAMAGING WINDS.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

In the hours before

Local storm report, Jun 4, 2:02 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             EFFINGHAM               39.12N 88.55W
06/04/2008  M1.00 INCH       EFFINGHAM          IL   NWS EMPLOYEE

&&

CMOTT
Local storm report, Jun 4, 2:59 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             TOLEDO                  39.27N 88.24W
06/04/2008  E1.00 INCH       CUMBERLAND         IL   LAW ENFORCEMENT

            FROM COUNTY SHERIFF

&&
Local storm report, Jun 4, 5:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            ARGENTA                 39.99N 88.82W
06/04/2008                   MACON              IL   EMERGENCY MNGR

            150 TO 200 BASEMENTS FLOODED. 20 HOMES WITH LIVING
            QUARTERS FLOODED. RED CROSS SHELTER SET UP AT ARGENTA
            H.S.

0500 PM     FLOOD            LINCOLN                 40.15N 89.37W
06/04/2008                   LOGAN              IL   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED ACROSS THE CO.

0500 PM     FLOOD            LAWNDALE                40.22N 89.28W
06/04/2008                   LOGAN              IL   EMERGENCY MNGR

            6 TO 10 HOMES THREATENED BY WATERS OF SALT CR.

&&
Local storm report, Jun 4, 7:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     3 W ST. FRANCISVILLE    38.59N 87.70W
06/04/2008  M64 MPH          LAWRENCE           IL   AWOS

            AT MOUNT CARMEL AIRPORT

0231 PM     TSTM WND DMG     2 W ST. FRANCISVILLE    38.59N 87.68W
06/04/2008                   LAWRENCE           IL   MESONET

            SEVERAL DOWNED TREES AND LARGE LIMBS ALONG HIGHWAY 1.
            SWOP REPORT.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:38 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford52 min
Jun 4, 8:19 PM CDTTornado WarningILXMcLean, Tazewell, Woodford26 min
Jun 4, 8:41 PM CDTTornado WarningILXMcLean, Woodford34 min
Jun 4, 10:24 PM CDTSevere Thunderstorm WarningILXMarshall21 min
Jun 5, 10:20 AM CDTAreal Flood WarningILXLogan24 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.